Abstract

A modified form of the linear-transport equation is derived and applied to situations in which the scattering function is strongly peaked in the forward direction. This important case, which includes multiple scattering of light by biological suspensions, is very difficult to handle by use of ordinary linear-transport theory, but quite tractable with the modified equation. The modified equation is a very good approximation to the usual transport equation throughout the scattering medium except in the close vicinity of a δ function (i.e., a unidirectional) source. In the case of no absorption, the modified equation describes the statistics of stiff polymer chains.

© 1974 Optical Society of America

Full Article  |  PDF Article
Related Articles
Photon diffusion coefficient in an absorbing medium

Raphael Aronson and Noel Corngold
J. Opt. Soc. Am. A 16(5) 1066-1071 (1999)

Direct experimental verification of light transport theory in an optical phantom

K. Rinzema, L. H. P. Murrer, and W. M. Star
J. Opt. Soc. Am. A 15(8) 2078-2088 (1998)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (65)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription